Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 54, NWS Shreveport, LA

March 10, 2016Bossier Parish, Caddo Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Mar 10, 2016, 8:29 PM CST for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It took effect at Mar 12, 2016, 7:14 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 8:29 PM CST (02:29 UTC)
In effect from
Mar 12, 2016, 7:14 PM CST
Expired
Mar 17, 2016, 9:19 AM CDT
In force
5 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River at Shreveport (SVPL1).

Action stage
26 ft
Minor stage
30 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:24 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 10, 8:24 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CST THU MAR 10 2016

.DISCUSSION...
ENJOYING A WELL NEEDED BREAK FROM THE RAINFALL THIS EVENING AS OUR
REGION IS UNDER THE INFLUENCE OF SINKING AIR AND A MID LEVEL DRY
SLOT IN THE WAKE OF CONVECTION EARLIER TODAY. LATEST PROGS ARE IN
GOOD AGREEMENT WITH INCREASING PVA ALOFT DEVELOPING TO OUR SOUTH
LATER TONIGHT AND MOVING NORTHWARD TOWARDS THE I-20 CORRIDOR.
ATTM...IT APPEAR LIKE THE BEST LIFT AND DIVERGENCE ASSOCIATED WITH
THE INCREASING PVA WILL BE ACROSS OUR EASTERN HALF OR ACROSS
NORTHERN LOUISIANA AND EVENTUALLY S AR NEAR OR SHORTLY AFTER
SUNRISE FRIDAY MORNING. POPS ARE GENERALLY ALIGNED IN THIS
FASHION FOR THE REMAINDER OF THE NIGHT INTO FRIDAY AND FOR THIS
REASON WILL NOT MAKE ANY CHANGES TO THE POP FORECAST OR THE
CURRENT FFA WHICH RUNS THROUGH FRIDAY AFTN.

TEMPERATURES ARE HOWEVER VERY NEAR FCST LOWS ACROSS OUR SE AND
EASTERN ZONES SO LOWERED TEMPS A FEW DEGREES ACROSS THESE
LOCATIONS.

OTHER CHANGES INCLUDED A SLIGHT ADJUSTMENT IN DEWPOINTS TO MIMIC
CURRENT AND FCST TRENDS...OTHERWISE NO OTHER NECESSARY CHANGES
WERE NEEDED.

UPDATED PACKAGE WILL BE OUT SHORTLY...13.

&&

.PREV DISCUSSION... /ISSUED 715 PM CST THU MAR 10 2016/

AVIATION...

DRY SLOTTING ACROSS THE AREA HAS ALLOWED FOR A NICE BREAK IN THE RAIN
ACROSS THE AREA THIS EVENING. MVFR/VFR CIGS ARE BEING OBSERVED
ACROSS MUCH OF THE AREA THIS EVENING...EXCEPT AT KMLU AND KELD
WHERE IFR CIGS ARE BEING OBSERVED. CIGS ARE EXPECTED TO RETURN
BACK TO IFR AREAWIDE AFTER 06Z...AS SHRA/TSRA ACTIVITY RETURNS TO
THE AREA AS WELL. LOW CIGS AND BR WILL PREVAIL DURING THE MORNING
HOURS...WITH CONDITIONS IMPROVING AS WE REACH THE 18Z TAF
ISSUANCE TIME.

ELEVEN

PREVIOUS POINT TEMPS/POPS...
SHV  63  72  60  72 /  80  90  50  50
MLU  65  73  63  72 /  80  90  70  60
DEQ  56  64  56  70 /  60  90  70  50
TXK  57  66  58  71 /  60  90  60  50
ELD  60  68  60  71 /  80  90  70  60
TYR  60  70  57  71 /  60  70  50  40
GGG  61  70  58  72 /  60  80  50  50
LFK  65  74  58  74 /  60  70  40  40

SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
     153-166-167.

ELEVEN/13
Hazardous weather outlook, Mar 10, 11:34 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CST THU MAR 10 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1134 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS
MOVE ACROSS THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

12

In the hours before

Local storm report, Mar 10, 2:43 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     FLASH FLOOD      MONROE                  32.51N  92.08W
03/10/2016                   OUACHITA           LA   EMERGENCY MNGR

            EM OFFICE REPORTS SEVERAL HIGH WATER RESCUES IN
            PROGRESS ACROSS OUACHITA PARISH.

&&

EVENT NUMBER SHV1600174

20
Local storm report, Mar 10, 6:31 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      7 ESE WINNFIELD         31.90N  92.53W
03/10/2016                   WINN               LA   LAW ENFORCEMENT

            HIGH WATER RESCUE CONDUCTED ON PARKER LONG JR. ROAD.

&&

EVENT NUMBER SHV1600175

20
Local storm report, Mar 10, 7:11 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      8 WSW CLAIBORNE         32.52N  92.33W
03/09/2016                   OUACHITA           LA   BROADCAST MEDIA

            *** 1 FATAL *** 22 YR OLD MALE DROWNED WHEN THE VEHICLE
            HE WAS DRIVING WAS SWEPT OFF THE ROAD BY FLOODWATERS.

&&

EVENT NUMBER SHV1600176

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:33 PM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur38 hr
Mar 10, 7:07 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster6 hr
Mar 10, 8:42 PM CSTFlash Flood WarningSHVGrant, Natchitoches, Sabine, Winn49 hr
Mar 10, 9:08 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more21 hr
Mar 10, 11:50 PM CSTFlash Flood WarningSHVLaSalle41 hr
Mar 11, 12:52 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster12 hr
Mar 11, 12:43 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster13 hr
Mar 10, 10:44 PM CSTFlash Flood WarningSHVUnion44 hr

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.